Alert archive / Oklahoma / Red Flag Warnings in 2016

Red Flag Warning 4, NWS Norman, OK

February 8, 20169 counties in Oklahoma; 8 counties in Texas

NWS Norman, OK issued this red flag warning at Feb 8, 2016, 2:53 AM CST for 9 counties in Oklahoma; 8 counties in Texas. It took effect at Feb 8, 2016, 12:00 PM CST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 8, 2016, 2:53 AM CST (08:53 UTC)
In effect from
Feb 8, 2016, 12:00 PM CST
Expired
Feb 8, 2016, 6:00 PM CST
In force
6 hr
Issued by
NWS Norman, OK

Counties Beckham County, OK, Comanche County, OK, Cotton County, OK, Greer County, OK, Harmon County, OK, Jackson County, OK, Kiowa County, OK, Tillman County, OK, Washita County, OK, Archer County, TX, Baylor County, TX, Clay County, TX, Foard County, TX, Hardeman County, TX, Knox County, TX, Wichita County, TX, Wilbarger County, TX

The radar

The Altus AFB radar (KFDR), 16 km from the middle of the area, began a volume at 08:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 8.9 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2016-02-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2016-02-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -72 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2492 m above ground
0-6 km bulk shear
65 kt
0-1 km storm-relative helicity
-72 m²/s²
0-3 km storm-relative helicity
-98 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

971 
WWUS84 KOUN 080853
RFWOUN

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORMAN OK
253 AM CST MON FEB 8 2016

...CRITICAL FIRE WEATHER CONDITIONS EXPECT THIS AFTERNOON...

.BREEZY NORTH WINDS WILL DEVELOP LATE THIS MORNING AND COMBINE
WITH LOW RELATIVE HUMIDITY TO PRODUCE RED FLAG CONDITIONS BY THIS
AFTERNOON. THE STRONGEST WINDS ARE EXPECTED FROM AROUND NOON
THROUGH LATE AFTERNOON.

TXZ083>085-087-088-081000-
/O.CAN.KOUN.FW.A.0003.160208T1800Z-160209T0000Z/
HARDEMAN-FOARD-WILBARGER-KNOX-BAYLOR-
253 AM CST MON FEB 8 2016

...FIRE WEATHER WATCH IS CANCELLED FOR WINDY CONDITIONS... WARM
TEMPERATURES AND LOW RELATIVE HUMIDITY FOR PORTIONS OF WESTERN
NORTH TEXAS...

ALTHOUGH AN HOUR OR TWO OF CRITICAL FIRE WEATHER OBSERVATIONS ARE
EXPECTED...SUSTAINED 20 FOOT WIND SPEEDS WILL NOT REMAIN ABOVE 20
MPH LONG ENOUGH TO WARRANT A RED FLAG WARNING AT THIS TIME.

$$

TXZ086-089-090-081700-
/O.UPG.KOUN.FW.A.0003.160208T1800Z-160209T0000Z/
/O.NEW.KOUN.FW.W.0004.160208T1800Z-160209T0000Z/
WICHITA-ARCHER-CLAY-
253 AM CST MON FEB 8 2016

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 6 PM CST THIS
EVENING FOR WINDY CONDITIONS... WARM TEMPERATURES AND LOW
RELATIVE HUMIDITY FOR WICHITA...ARCHER...AND CLAY COUNTIES...

* WIND...NORTH TO NORTHWEST 20 TO 25 MPH WITH GUSTS OVER 30 MPH.

* HUMIDITY...15 TO 20 PERCENT.

* TEMPERATURE...54 TO 57.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

&&

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$
3 follow-up statements
811 
WWUS84 KOUN 081459
RFWOUN

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORMAN OK
859 AM CST MON FEB 8 2016

...CRITICAL FIRE WEATHER CONDITIONS EXPECT THIS AFTERNOON...

.BREEZY NORTH WINDS WILL DEVELOP LATE THIS MORNING AND COMBINE
WITH LOW RELATIVE HUMIDITY TO PRODUCE RED FLAG CONDITIONS BY THIS
AFTERNOON. THE STRONGEST WINDS ARE EXPECTED FROM AROUND NOON
THROUGH LATE AFTERNOON.

OKZ021-022-033>038-044-TXZ083>085-087-088-082300-
/O.EXA.KOUN.FW.W.0004.160208T1800Z-160209T0000Z/
BECKHAM-WASHITA-HARMON-GREER-KIOWA-JACKSON-TILLMAN-COMANCHE-
COTTON-HARDEMAN-FOARD-WILBARGER-KNOX-BAYLOR-
859 AM CST MON FEB 8 2016

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 6 PM CST THIS
EVENING FOR WINDY CONDITIONS AND LOW RELATIVE HUMIDITY FOR
SOUTHWEST OKLAHOMA AND PART OF NORTHERN TEXAS. THE OKLAHOMA
PORTION OF THE RED FLAG WARNING WAS REQUESTED BY OKLAHOMA FORESTRY
SERVICES...

* WIND...NORTH TO NORTHWEST 25 TO 30 MPH WITH GUSTS OVER 35 MPH.

* HUMIDITY...15 TO 20 PERCENT.

* TEMPERATURE...53 TO 57.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

&&

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

TXZ086-089-090-082300-
/O.CON.KOUN.FW.W.0004.160208T1800Z-160209T0000Z/
WICHITA-ARCHER-CLAY-
859 AM CST MON FEB 8 2016

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 6 PM CST
THIS EVENING FOR WINDY CONDITIONS AND LOW RELATIVE HUMIDITY FOR
WICHITA...ARCHER...AND CLAY COUNTIES...

* WIND...NORTH TO NORTHWEST 25 TO 30 MPH WITH GUSTS OVER 35MPH.

* HUMIDITY...15 TO 20 PERCENT.

* TEMPERATURE...54 TO 57.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

&&

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$
035 
WWUS84 KOUN 082204
RFWOUN

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORMAN OK
404 PM CST MON FEB 8 2016

...CRITICAL FIRE WEATHER CONDITIONS EXPECT THIS AFTERNOON...

.BREEZY NORTH WINDS WILL PERSIST THROUGH THIS EVENING ALONG WITH
LOW RELATIVE HUMIDITY TO PRODUCE RED FLAG CONDITIONS. THE
STRONGEST WINDS WILL PERSIST THROUGH THE LATE AFTERNOON.

OKZ021-022-033>038-044-TXZ083>090-090000-
/O.CON.KOUN.FW.W.0004.000000T0000Z-160209T0000Z/
BECKHAM-WASHITA-HARMON-GREER-KIOWA-JACKSON-TILLMAN-COMANCHE-
COTTON-HARDEMAN-FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
404 PM CST MON FEB 8 2016

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING
FOR WINDY CONDITIONS AND LOW RELATIVE HUMIDITY FOR WICHITA...
ARCHER...AND CLAY COUNTIES...

* WIND...NORTH TO NORTHWEST 25 TO 30 MPH WITH GUSTS OVER 35MPH.

* HUMIDITY...15 TO 20 PERCENT.

* TEMPERATURE...54 TO 57.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

KURTZ
294 
WWUS84 KOUN 090000 AAA
RFWOUN

URGENT - FIRE WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE NORMAN OK
600 PM CST MON FEB 8 2016

OKZ021-022-033>038-044-TXZ083>090-090100-
/O.EXP.KOUN.FW.W.0004.000000T0000Z-160209T0000Z/
BECKHAM-WASHITA-HARMON-GREER-KIOWA-JACKSON-TILLMAN-COMANCHE-
COTTON-HARDEMAN-FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
600 PM CST MON FEB 8 2016

...RED FLAG WARNING WILL EXPIRE AT 6 PM CST...

WINDS WILL CONTINUE TO SUBSIDE THROUGH THE EVENING HOURS AND
TEMPERATURES WILL FALL INTO THE 40S. THEREFORE...THE FIRE WEATHER
DANGER WILL CONTINUE TO DECREASE.


$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this red flag warning went out at Feb 7, 11:23 PM CST, 3 hours 30 minutes earlier.

Area forecast discussion, Feb 7, 11:23 PM CST, 3 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
1123 PM CST SUN FEB 7 2016

.DISCUSSION...
08/06Z TAF DISCUSSION BELOW.

&&

.AVIATION...
VFR CONDITIONS WITH STRONG NORTHWEST WINDS THROUGH MOST OF
FORECAST PERIOD. GUSTS 30 TO 40 KTS EXPECTED TO BE COMMON AFTER
15Z...SUBSIDING QUICKLY AFTER 00Z.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  31  49  28  57 /   0   0   0   0
HOBART OK         32  53  27  62 /   0   0   0   0
WICHITA FALLS TX  34  56  28  64 /   0   0   0   0
GAGE OK           28  50  25  61 /   0   0   0   0
PONCA CITY OK     31  46  26  52 /   0   0   0   0
DURANT OK         35  51  31  56 /   0   0   0   0

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
TX...FIRE WEATHER WATCH MONDAY AFTERNOON FOR TXZ083>090.

&&

25/11
Hazardous weather outlook, Feb 7, 5:14 PM CST, 9 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NORMAN OK
514 PM CST SUN FEB 7 2016

OKZ004>048-050>052-TXZ083>090-082315-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-
NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-
BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-
CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-
TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-
JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-
FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
514 PM CST SUN FEB 7 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN...
WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH
TEXAS.

.DAY ONE...TONIGHT...

NO HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

.STRONG WINDS...
NORTHWEST WINDS ARE EXPECTED TO BE SUSTAINED AT 25 TO 35 MPH ON
MONDAY...WITH WIND GUSTS AROUND 45 MPH POSSIBLE. THE STRONGEST
WINDS ARE EXPECTED OVER PARTS OF NORTHERN AND CENTRAL OKLAHOMA.

.FIRE WEATHER...
A FIRE WEATHER WATCH IS IN EFFECT FOR PART OF NORTH TEXAS MONDAY
AFTERNOON. GUSTY NORTHWEST WINDS WILL COMBINE WITH LOW AFTERNOON
HUMIDITY TO CREATE CRITICAL FIRE WEATHER CONDITIONS ACROSS WESTERN
NORTH TEXAS.

GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW
OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK.

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 8, 2:57 AM CSTWind AdvisoryOUNAlfalfa, Atoka, Blaine, Bryan, Caddo, Canadian and 35 more15 hr

Nearby

Red Flag Warnings in Oklahoma, 2016Red Flag Warnings in Texas, 2016Every red flag warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.